Alert archive / Mississippi / Flash Flood Warnings in 2014
Flash Flood Warning 19, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Apr 27, 2014, 2:57 PM CDT for 4 counties in Mississippi; Hardeman County, McNairy County, Tennessee. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2014, 2:57 PM CDT (19:57 UTC)
- Expired
- Apr 27, 2014, 7:30 PM CDT
- In force
- 5 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Alcorn County, MS, Benton County, MS, Prentiss County, MS, Tippah County, MS, Hardeman County, TN, McNairy County, TN
The radar
The Columbus AFB radar (KGWX), 111 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 8.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 644 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
038
WGUS54 KMEG 271957
FFWMEG
MSC003-009-117-139-TNC069-109-272300-
/O.NEW.KMEG.FF.W.0019.140427T1957Z-140427T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
257 PM CDT SUN APR 27 2014
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
EASTERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
NORTHWESTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
SOUTHWESTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 600 PM CDT
* AT 257 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BOONEVILLE...CORINTH...RIPLEY AND BIG HILL POND STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3458 8851 3459 8874 3460 8908 3500 8920
3518 8919 3516 8851
$$2 follow-up statements
311
WGUS54 KMEG 272244
FFWMEG
MSC003-009-117-139-TNC069-109-280030-
/O.EXT.KMEG.FF.W.0019.000000T0000Z-140428T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
544 PM CDT SUN APR 27 2014
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
WESTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
EASTERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
NORTHWESTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
SOUTHWESTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 730 PM CDT
* AT 544 PM CDT...DOPPLER RADAR ESTIMATES UP TO 3 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS
WILL PRODUCE AN ADDITIONAL 1 INCH OF RAIN OVER THE NEXT HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BOONEVILLE...CORINTH...RIPLEY AND BIG HILL POND STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3458 8851 3459 8874 3460 8908 3500 8920
3518 8919 3516 8851
$$696
WGUS74 KMEG 280021 RRA
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
721 PM CDT SUN APR 27 2014
MSC003-009-117-139-TNC069-109-280032-
/O.EXP.KMEG.FF.W.0019.000000T0000Z-140428T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON MS-TIPPAH MS-PRENTISS MS-ALCORN MS-HARDEMAN TN-MCNAIRY TN-
721 PM CDT SUN APR 27 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 730 PM CDT FOR SOUTHWESTERN
MCNAIRY...SOUTHERN HARDEMAN...WESTERN ALCORN...NORTHWESTERN
PRENTISS...TIPPAH AND EASTERN BENTON COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3458 8851 3459 8874 3460 8908 3500 8920
3518 8919 3516 8851
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 27, 1:27 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Apr 27, 1:27 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
127 PM CDT SUN APR 27 2014
.DISCUSSION...
UPDATED FOR 18Z AVIATION DISCUSSION
&&
.PREV DISCUSSION... /ISSUED 1057 AM CDT SUN APR 27 2014/
UPDATE...
CONVECTION CONTINUES ACROSS MUCH OF THE MIDSOUTH. THE ACTIVITY IS
AHEAD OF A SECONDARY WARM FRONT. MODELS INDICATE THAT THE FRONT
AND CONVECTION WILL SLOWLY LIFT TO THE NORTHEAST AS THE DAY
PROGRESSES. BEHIND THE FRONT...THE ATMOSPHERE BECOMES EVEN MORE
UNSTABLE. DEWPOINTS WILL CLIMB INTO THE UPPER 60S AS TEMPERATURES
RISE INTO THE LOWER 80S. A FEW SUPERCELLS MAY DEVELOP ACROSS
SOUTHERN ARKANSAS DURING THE AFTERNOON AND EARLY EVENING HOURS
AHEAD OF THE THUNDERSTORM ACTIVITY THAT DEVELOPS ALONG THE DRY
LINE WHICH IS CURRENTLY OVER EASTERN OKLAHOMA. THESE SUPERCELLS
MAY PUSH INTO EASTERN ARKANSAS DURING THE LATE AFTERNOON TO EARLY
EVENING HOURS. MEANWHILE...DRY LINE THUNDERSTORM ACTIVITY WILL
LIKELY MOVE INTO THE MIDSOUTH AFTER 8 PM. HAVE ADJUSTED POPS
ACCORDINGLY. UPDATE WILL BE OUT SHORTLY.
KRM
DISCUSSION... /ISSUED 455 AM CDT SUN APR 27 2014/
DANGEROUS SEVERE WEATHER OUTBREAK INCLUDING STRONG TORNADOES
EXPECTED ACROSS PORTIONS OF THE MIDSOUTH FROM LATE THIS AFTERNOON
INTO TONIGHT. ANOTHER SEVERE WEATHER OUTBREAK IS POSSIBLE MONDAY
AND AGAIN TUESDAY FOR PORTIONS OF THE AREA.
THE CALM BEFORE THE STORM WAS OBSERVED ACROSS THE MIDSOUTH EARLY
THIS MORNING. SKIES WERE MOSTLY CLOUDY WITH A LIGHT SOUTHEAST WIND.
TEMPERATURES WERE WARMER THAN THE LAST COUPLE OF MORNINGS WITH
READINGS AT 4 AM RANGING FROM 59 DEGREES AT PARIS TN TO 72 DEGREES
AT CLARKSDALE MS.
A WARM FRONT WAS PUSHING TOWARD THE MIDSOUTH FROM THE SOUTHWEST AND
WILL MOVE THROUGH THE REGION THIS MORNING. THE ATMOSPHERE WAS MORE
MOIST AND UNSTABLE SOUTHWEST OF THE WARM FRONT WITH SURFACE DEW
POINTS IN THE MIDDLE AND UPPER 60S. A FEW THUNDERSTORMS WERE
BEGINNING TO BREAK OUT OVER SOUTHEAST AR. THE LATEST HIGH RESOLUTION
RAPID REFRESH MODEL (HRRR) INDICATES SHOWERS AND THUNDERSTORMS
INCREASING ALONG THE FRONT THIS MORNING AS IT MOVES INTO THE
MIDSOUTH. AN UPPER LEVEL SHORT WAVE WILL ALSO HELP TO TRIGGER
SHOWERS AND THUNDERSTORMS. ADJUSTED AND INCREASED THE POPS FOR THIS
MORNING BASED ON THE LATEST HRRR MODEL.
ATTENTION THEN TURNS TO A MUCH MORE SERIOUS SEVERE WEATHER AND FLASH
FLOOD SETUP THAT WILL DEVELOP ACROSS THE MIDSOUTH BEGINNING BY LATE
AFTERNOON. AS THE WARM FRONT MOVES TO THE NORTHEAST...VERY UNSTABLE
AND MOIST AIR WILL PUSH INTO THE MIDSOUTH. A STRONG AND CLOSED UPPER
LEVEL LOW WILL MOVE INTO WESTERN NE AND WESTERN KS. AN ASSOCIATED
DRY LINE WILL EXTEND AT EARLY EVENING FROM EASTERN KS INTO EASTERN
OK. PARAMETERS ARE COMING TOGETHER FOR THE FORMATION OF DISCRETE
SUPERCELLS TO DEVELOP ACROSS THE ARKLATEX REGION INTO CENTRAL AR
THIS AFTERNOON...THEN SPREAD INTO EASTERN AR AND PORTIONS OF
NORTHWEST MS BY LATE AFTERNOON OR EARLY EVENING...THEN CROSSING INTO
WEST TN ALONG THE MS RIVER THIS EVENING. SEVERE WEATHER PARAMETERS
ARE IMPRESSIVE FOR THE POSSIBILITY OF SIGNIFICANT TORNADOES. MIXED
LAYER MOST UNSTABLE CAPE WILL INCREASE TO BETWEEN 2000 AND 3000 J/KG
WITH 0-1 KM STORM RELATIVE HELICITY INCREASING TO BETWEEN 300 AND
350 M2/S2. 850 WINDS INCREASE TO 50 KTS. A MODERATE RISK OF SEVERE
THUNDERSTORMS EXIST ACROSS ALL OF EAST ARKANSAS...THE MISSOURI
BOOTHEEL AND THOSE PORTIONS OF WEST TENNESSEE AND NORTH MISSISSIPPI
ALONG AND WEST OF A LINE FROM DYERSBURG TENNESSEE TO CHARLESTON
MISSISSIPPI. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXIST ELSEWHERE
ACROSS THE MIDSOUTH FOR TONIGHT. A FEW TORNADOES...DAMAGING
WINDS...AND LARGE HAIL ARE LIKELY. TORNADOES MAY BE STRONG
ESPECIALLY IN THE MODERATE RISK AREA. THINK TONIGHT WILL BE A VERY
ACTIVE NIGHT WEATHERWISE AS THUNDERSTORMS CONTINUE TO PUSH EASTWARD
AND CONGEAL INTO ONE OR MORE MESOSCALE CONVECTIVE SYSTEMS.
ALTHOUGH...DISCRETE SUPERCELLS MAY ALSO CONTINUE WELL INTO THE
NIGHT. THE DRY LINE WILL PUSH INTO WESTERN MO AND WESTERN AR
OVERNIGHT. HEAVY RAINFALL AND FLASH FLOODING WILL BE ON THE INCREASE
WITH PRECIPITABLE WATER VALUES CLIMBING TO BETWEEN 1.5 AND 1.9
INCHES. ISSUED A WIND ADVISORY FOR STRONG AND GUSTY SOUTHERLY
GRADIENT WINDS FOR EAST ARKANSAS...AND PORTIONS OF THE MISSOURI
BOOTHEEL AND NORTHWEST MISSISSIPPI FROM LATE THIS MORNING INTO THIS
EVENING.
ON MONDAY...CONDITIONS MAY SETTLE DOWN BRIEFING LATE TONIGHT AND
EARLY MONDAY MORNING WITH INSTABILITY TEMPORARILY WANING. BUT WITH
STRONG UPPER LEVEL DYNAMICS AND HIGH SHEAR CONTINUING ALONG WITH
SOME INSTABILITY...SOME THUNDERSTORMS STILL MAY POSE A THREAT OF
BECOMING SEVERE EVEN EARLY IN THE MORNING. HOWEVER...THE MAIN THREAT
OF ANOTHER SEVERE WEATHER OUTBREAK WILL OCCUR MONDAY AFTERNOON INTO
MONDAY NIGHT SHIFTING TO EAST OF THE MS RIVER ACROSS MUCH OF NORTH
MS INTO PORTIONS OF WEST TN. A FEW STRONG TORNADOES...DAMAGING
WINDS...LARGE HAIL...AND HEAVY RAINFALL ARE ALL LIKELY ONCE AGAIN.
THE DRY LINE WILL MOVE INTO EASTERN AR BY SUNSET MONDAY AS THE
STRONG UPPER LOW OVER THE CENTRAL PLAINS MOVES EASTWARD.
THE SITUATION BECOMES SOMEWHAT MUDDLED BY TUESDAY WITH ALL THE
PREVIOUS CONVECTION AND THE MODELS NOT IN THE BEST AGREEMENT ON
EXACTLY HOW FAST THE DRY LINE / COLD FRONT PUSHES TO THE EAST. RIGHT
NOW...IT LOOKS LIKE THE BEST CHANCE FOR ORGANIZED SEVERE WEATHER
WILL SHIFT TO NORTHEAST MS.
DRY AND COOLER WEATHER WILL RETURN WEDNESDAY CONTINUING INTO THE
BEGINNING OF NEXT WEEKEND.
JCL
&&
.AVIATION...
18Z TAF CYCLE
CONVECTION ASSOCIATED WITH WARM FRONT LIFTING VERY SLOWLY NORTH
TODAY. AS A RESULT EXPECT TSRAS THROUGH MOST OF THE AFTERNOON AT
KMKL...KJBR AND KMEM WITH MVFR OCNL IFR CONDS. AS THE FRONT AND
TSRAS LIFT NORTH VFR CONDS WILL RETURN TEMPORARILY BEFORE THE
NEXT LINE OF SHRAS AND TSRAS PUSH IN AHEAD OF THE APPROACHING DRY
LINE PUSH IN THIS EVENING AND OVERNIGHT...ALONG WITH MVFR OCNL
IFR CONDS. BY LATER TONIGHT AND EARLY MON EXPECT THE MAIN AREA OF
SHRAS AND TSRAS TO SHIFT EAST WITH MVFR/IFR CIGS LINGERING. TSRAS
MAY START REDEVELOPING BY MID MORNING ON MON SO INCLUDED A VCTS
TO INDICATE THAT POSSIBILITY.
SE WINDS WILL BE LIGHTER THAN EXPECTED THIS AFTERNOON...EVENTUALLY
SHIFTING TO THE SOUTH AND INCREASING THIS EVENING TO 15 KTS WITH
HIGHER GUSTS...AND SSW BY MON MORNING.
SJM
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR DUNKLIN.
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR COAHOMA-TUNICA.
FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR BENTON TN-CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Apr 27, 9:16 AM CDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 916 AM CDT SUN APR 27 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-281200- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 916 AM CDT SUN APR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A WARM FRONT WILL SURGE THROUGH THE MIDSOUTH THIS MORNING WITH SHOWERS AND THUNDERSTORMS. A FEW STORMS MAY BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. AN OUTBREAK OF SEVERE THUNDERSTORMS INCLUDING TORNADOES IS EXPECTED FROM LATE THIS AFTERNOON INTO TONIGHT ACROSS PORTIONS OF THE MIDSOUTH. A MODERATE RISK OF SEVERE THUNDERSTORMS EXIST ACROSS ALL OF EAST ARKANSAS...THE MISSOURI BOOTHEEL AND THOSE PORTIONS OF WEST TENNESSEE AND NORTH MISSISSIPPI ALONG AND WEST OF A LINE FROM DYERSBURG TENNESSEE TO CHARLESTON MISSISSIPPI. THE MODERATE RISK AREA INCLUDES THE CITIES OF MEMPHIS...JONESBORO...AND CLARKSDALE MISSISSIPPI. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXIST ELSEWHERE ACROSS THE MIDSOUTH. A FEW TORNADOES...DAMAGING WINDS...AND LARGE HAIL ARE LIKELY. TORNADOES MAY BE STRONG ESPECIALLY IN THE MODERATE RISK AREA. HEAVY RAINFALL RESULTING IN FLASH FLOODING IS POSSIBLE THIS AFTERNOON AND TONIGHT. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR EAST ARKANSAS AND THE MISSOURI BOOTHEEL FOR THIS AFTERNOON...AND ALL OF THE MIDSOUTH TONIGHT. A WIND ADVISORY HAS BEEN ISSUED FOR EAST ARKANSAS...AND PORTIONS OF THE MISSOURI BOOTHEEL AND NORTHWEST MISSISSIPPI FROM LATE THIS MORNING INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A MODERATE RISK OF SEVERE THUNDERSTORMS WILL EXIST MONDAY AFTERNOON AND NIGHT ACROSS MUCH OF NORTH MISSISSIPPI INTO PORTIONS OF WEST TENNESSEE. A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL EXIST ELSEWHERE ACROSS THE MIDSOUTH. A FEW TORNADOES...DAMAGING WINDS AND LARGE HAIL MAY OCCUR. TORNADOES MAY BE STRONG ESPECIALLY IN THE MODERATE RISK AREA. THE THREAT FOR ORGANIZED SEVERE WEATHER WILL SHIFT TO NORTHEAST MISSISSIPPI TUESDAY. HEAVY RAINFALL WILL BE POSSIBLE FROM ADDITIONAL ROUNDS OF THUNDERSTORMS MONDAY AND TUESDAY. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR ALL THE MIDSOUTH. A WIND ADVISORY MAY BECOME NECESSARY FOR PORTIONS OF THE AREA MONDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED THIS AFTERNOON INTO TUESDAY.
In the hours before
Local storm report, Apr 27, 2:47 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
247 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL CALHOUN CITY 33.86N 89.31W
04/27/2014 M0.88 INCH CALHOUN MS 911 CALL CENTER
NICKEL SIZE HAIL FROM CALHOUN CITY TO DERMA AND VARDAMAN.
&&
ZEIThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 3:35 AM CDT | Wind Advisory | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 33 hr |
| Apr 27, 11:03 AM CDT | River Flood Warning | MEG | Lowndes, Monroe | 3 days |
| Apr 27, 11:05 AM CDT | River Flood Warning | MEG | Monroe | 4 days |
| Apr 27, 11:05 AM CDT | River Flood Warning | MEG | Monroe | 4 days |
| Apr 27, 12:42 PM CDT | Flash Flood Warning | MEG | DeSoto, Tate, Tunica | 3 hr |
| Apr 27, 1:12 PM CDT | Flash Flood Warning | MEG | DeSoto, Marshall, Tate | 5 hr |
| Apr 27, 2:20 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Pontotoc | 40 min |
| Apr 27, 2:25 PM CDT | Flash Flood Warning | MEG | Benton, Marshall | 5 hr |
| Apr 27, 2:53 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Lee, Monroe | 37 min |
| Apr 27, 3:44 PM CDT | Flash Flood Warning | MEG | DeSoto, Tate, Tunica | 2 hr |
| Apr 27, 3:52 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 38 min |
| Apr 27, 4:13 PM CDT | Flash Flood Warning | MEG | Lee, Prentiss, Union | 3 hr |
| Apr 27, 4:30 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman | 30 min |
| Apr 27, 4:55 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman, Tallahatchie, Tunica | 50 min |
| Apr 27, 5:14 PM CDT | Tornado Warning | MEG | Coahoma, Panola, Quitman | 46 min |
| Apr 27, 5:16 PM CDT | Flash Flood Warning | MEG | Alcorn, Prentiss, Tishomingo | 3 hr |
| Apr 27, 5:49 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tunica | 41 min |
| Apr 27, 5:57 PM CDT | Tornado Warning | MEG | Panola | 48 min |
| Apr 27, 6:18 PM CDT | Tornado Warning | MEG | Panola, Quitman, Tate, Tunica | 42 min |
| Apr 27, 6:42 PM CDT | Tornado Warning | MEG | Lafayette, Marshall, Panola, Tate | 48 min |
| Apr 27, 6:52 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate | 38 min |
| Apr 27, 5:11 PM CDT | Flash Flood Warning | MEG | Decatur | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2014Flash Flood Warnings in Tennessee, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.